Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 12, NWS Fort Worth, TX

March 13, 2006Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 13, 2006, 12:23 AM CST for Grayson County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 12:23 AM CST (06:23 UTC)
Expired
Mar 13, 2006, 1:22 AM CST
In force
59 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1953 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:20 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 12, 9:20 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CST SUN MAR 12 2006

.UPDATE...
920 PM
WILL INCREASE POPS A BIT FOR AFTER MIDNIGHT. LATEST DAY ONE SLIGHT
RISK COVERS ALL OF NORTH TEXAS EXCEPT FAR SOUTH SO WILL KEEP MENTION
OF SEVERE AFTER MIDNIGHT. DRY LINE CURRENTLY SITS MONTAGUE...POSSUM
KINGDOM...CROSS PLAINS. COLD FRONT LOCATED IN PANHANDLE NORTHWEST OF
CHILDRESS AND LUBBOCK. 00Z SOUNDING SHOWS CAP CONTINUING TO ERODE
WITH ABOUT 2000 JOULES OF INSTABILITY. AS FRONT MOVES ACROSS
OVERNIGHT IT SHOULD PROVIDE ENOUGH LIFT FOR ISOLATED TO SCATTERED
SUPERCELLS. HAIL AND WIND ARE THE MAIN THREAT BUT THE TORNADO
PARAMETERS ON SPC MESOANALYSIS PAGE ARE STRONG ENOUGH THAT WE CANNOT
RULE OUT AN ISOLD TORNADO. NEGATIVE FACTOR IS LCL HEIGHTS ARE A BIT
HIGHER THAN ONE WOULD EXPECT FOR TORNADO FORMATION (THOUGH NOT TOO
HIGH TO RULE THEM OUT COMPLETELY). ALL MODELS EXCEPT RUC ARE NOT
DEVELOPING MUCH CONVECTION AND THE RUC APPEARS TO BE MAKING A SOLID
LINE ACROSS THE CWA. RUC HAS BEEN WET ALL EVENING (WHICH HAS NOT
HAPPENED YET) SO IT LACKS CREDIBILITY. OTHER MODELS MAY BE
UNDERESTIMATING THE FORCING WITH THE FRONT SO FORECAST IS A
COMPROMISE.    84

&&

.PREV UPDATE...
618 PM
00Z MINERAL WELLS OBS SHOWS WINDS SHIFTING FROM SOUTHWEST TO SOUTH
AND DEWPOINT JUMPING FROM 43 TO 61. DRYLINE MAY HAVE STOPPED MOVING
EAST AND MAY IN FACT BE BEGINNING TO BACK UP. THAT WOULD BODE ILL
FOR EARLY CONVECTION...IT MAY WAIT FOR THE FRONT ITSELF TO KICK UP
OVERNIGHT. IT/S VERY EARLY SO WILL NOT UPDATE ANYTHING YET...BUT IT
IS AN INTERESTING DEVELOPMENT.   84

&&

.AVIATION...
535 PM
VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD WITH THE CHANCE
OF CONVECTION REMAINING PRIMARILY TO THE NE OF THE METROPLEX. STRONG
S WINDS THIS EVENING WILL TURN TO THE W 07Z-09Z WITH NW WINDS ARND
11Z. WIND SPEEDS SHOULD INCRS TO 18KTS W/G26KTS BY 15Z THEN DIMINISH
DURING THE AFTERNOON.     42

&&

.PREV DISCUSSION...
520 PM
SORRY ABOUT THE LATE DISCUSSION. WE ARE NOT SURE WHERE THE
PREVIOUS DISCUSSION WENT OR IF IT WAS SENT BEFORE THE WORK STATION
WAS LOGGED OUT AT SHIFT CHANGE. QUICK STAB AT A DISCUSSION FOLLOWS.

CAP CONTINUES TO HOLD STRONG NOT ONLY OVER NORTH TEXAS BUT ALSO
INTO OKLAHOMA. DRY LINE EXTENDS FROM CENTRAL OKLAHOMA SOUTHWEST
INTO MINERAL WELLS AND COMANCHE.  DRY LINE IS BECOMING BETTER
ORGANIZED WITH THE DEWPOINT GRADIENT TIGHTENING UP AND CONVERGENCE
INCREASING AS INDICATED BY CUMULUS CLUMPING TOGETHER ON VIS
SATELLITE AND A FINE LINE FORMING ON RADAR. LATEST 0Z SOUNDING IS
IN PROGRESS...AND PRELIMINARY PEEK AT THE DATA SUGGESTS THAT THE
CAP HAS WEAKENED DURING THE LAST 6 HOURS AS THE MODELS HAVE
INSISTED ALL DAY.

RUC/ETA SOLUTIONS INDICATED WEAK DYNAMIC FORCING WILL TRACK NW
ACROSS THE CWA DURING THE NEXT 6 HOURS AND THIS IS THE WINDOW WHEN
CONVECTION MAY FINALLY INITIATE. ONLY EXPECTING ISOLATED TO WIDELY
SCATTERED STORMS...BUT ANY STORM THAT DOES DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH CAPES 2000-3000 J/KG AND 0-6KM
SHEAR AROUND 50 KT. LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE
PRIMARY THREAT. BEST POPS AND CHANCES OF SEVERE WEATHER WILL BE
IN THE NE ZONES.

COLD FRONT IS ORGANIZING IN THE TEXAS PANHANDLE AND WILL MEET UP
WITH THE DRY LINE AROUND MIDNIGHT AND PUSH THROUGH THE REMAINDER
OF THE CWA DURING THE OVERNIGHT HOURS. CHANCES OF RAIN WILL END
OVER THE CWA EARLY MONDAY MORNING BEHIND THE FRONT FROM NW TO SE.
WINDS WILL BE STRONG AGAIN TOMORROW MORNING BEHIND THE FRONT...BUT
NOT HIGH ENOUGH FOR A WIND ADVISORY OR FIRE WEATHER WATCH. COOLER
AND NICE WEATHER EXPECTED MON-TUE.

FORECAST NUMBERS ARE NEAR THE MAV/MEX VALUES. ANOTHER FRONT WILL
MOVE THROUGH ON WEDNESDAY EVENING WITH SOME LOW CHANCES OF RAIN.
TEMPERATURES WILL NOT COOL MUCH BEHIND THIS FRONT. HOWEVER...
OVERRUNNING RAIN AND CLOUD COVER IS EXPECTED TO ORGANIZE FRIDAY
AND INTO THE WEEKEND AND HIGH TEMPS WILL BE HELD DOWN BELOW
NORMAL.

TR/92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  49  73  42  71 /  20  10   0   0
WACO, TX              55  75  40  71 /  20  10   0   0
PARIS, TX             56  70  40  66 /  50  10   0   0
DENTON, TX            46  71  36  69 /  20  10   0   0
MCKINNEY, TX          49  71  37  69 /  30  10   0   0
DALLAS, TX            55  71  43  71 /  30  10   0   0
TERRELL, TX           56  70  42  69 /  40  10   0   0
CORSICANA, TX         58  74  41  70 /  30  20   0   0
TEMPLE, TX            55  72  40  72 /  20  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 12, 2:53 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
253 PM CST SUN MAR 12 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
253 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT FOR AREAS ALONG AND EAST OF A LINE FROM
BONHAM TO SULPHUR SPRINGS. FURTHER WEST THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS...LATE THIS AFTERNOON AND TONIGHT...FOR AREAS
ALONG AND EAST OF A LINE FROM BOWIE...TO STEPHENVILLE AND TEMPLE.

LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH STORMS THAT
DEVELOP LATE THIS AFTERNOON AND TONIGHT. A TORNADO OR TWO WILL BE
POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT A
HAZARD. THE SEVERE WEATHER THREAT WILL END SHORTLY AFTER MIDNIGHT
AS THE STORMS DIMINISH WITH LOSS OF HEATING AND GRADUALLY MOVE
INTO EAST TEXAS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL LINGER ACROSS SOUTHEAST PARTS OF NORTH
TEXAS THROUGH MONDAY MORNING BEFORE A COLD FRONT BRINGS MORE
STABLE AIR INTO THE AREA.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS WEDNESDAY NIGHT INTO
THURSDAY ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS. A FEW
THUNDERSTORMS ARE ALSO FORECAST ACROSS ALL OF NORTH TEXAS FRIDAY
NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN AREAS WEST OF I-35 AFTER 4 PM.
SPOTTERS AND EMERGENCY MANAGERS EAST OF I-35 SHOULD BE PREPARED
FOR ACTIVATION BETWEEN 6 PM AND 9 PM.

In the hours before

Special weather statement, Mar 12, 11:25 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1125 PM CST SUN MAR 12 2006

TXZ092-093-103-104-130600-

COLLIN-COOKE-DENTON-GRAYSON-
1125 PM CST SUN MAR 12 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1125 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF RAPIDLY DEVELOPING STRONG THUNDERSTORMS EXTENDING FROM 11
MILES NORTHWEST OF DENISON TO 7 MILES SOUTHWEST OF DENTON...MOVING
SOUTHEAST AT 35 MPH.  THESE THUNDERSTORMS HAVE THE POTENTIAL TO
BECOME SEVERE DURING THE NEXT HOUR AND SEVERE THUNDERSTORMS MAY BE
ISSUED FOR COLLIN...DENTON OR GRAYSON COUNTIES.

SOME CITIES IN THE PATH OF THESE STORMS INCLUDE
ALLEN...ARGYLE...BARTONVILLE...CORINTH...CORRAL CITY...CROSS
ROADS...DENISON...DENTON...FRISCO...GUNTER...HACKBERRY...HICKORY
CREEK...KRUGERVILLE...KRUM...LAKE DALLAS...MCKINNEY...PILOT
POINT...PLANO...POTTSBORO...SANGER...SHERMAN...THE COLONY...TOM
BEAN...WHITESBORO... AND EISENHOWER STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

92
Special weather statement, Mar 13, 12:06 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1206 AM CST MON MAR 13 2006

TXZ093-103-104-117-118-130630-

COLLIN-DENTON-GRAYSON-PARKER-TARRANT-
1206 AM CST MON MAR 13 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1206 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHERMAN TO
WEATHERFORD...MOVING EAST AT 30 MPH.  THESE THUNDERSTORMS HAVE
RAPIDLY DEVELOPED DURING THE LAST HOUR.  ATMOSPHERIC CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP.

STRONG THUNDERSTORMS WILL AFFECT AREAS IN THE COUNTIES OF
COLLIN...DENTON...GRAYSON...PARKER...AND TARRANT THROUGH 1 AM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:10 AM CSTSevere Thunderstorm WarningFWDCollin52 min
Mar 13, 3:34 AM CSTSevere Thunderstorm WarningFWDVan Zandt41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.